Alert archive / Pennsylvania / River Flood Warnings in 2011
River Flood Warning 105, NWS State College, PA
NWS State College, PA issued this river flood warning at Sep 28, 2011, 7:14 PM EDT for Cumberland County, York County, Pennsylvania. It took effect at Sep 28, 2011, 9:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2011, 7:14 PM EDT (23:14 UTC)
- In effect from
- Sep 28, 2011, 9:00 PM EDT
- Expired
- Sep 29, 2011, 4:09 AM EDT
- In force
- 7 hr
- Issued by
- NWS State College, PA
- Flood severity
- Minor
Counties Cumberland County, PA, York County, PA
The radar
The Sterling radar (KLWX), 126 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow Breeches Creek near Camp Hill (CPHP1). The gauge peaked at 7.39 ft at Sep 29, 2011, 3:00 PM EDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01571500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
334 WGUS41 KCTP 282314 FLWCTP BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE, PA 714 PM EDT WED SEP 28 2011 ...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... YELLOW BREECHES CREEK NEAR CAMP HILL PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED TONIGHT. && PAC041-133-291114- /O.NEW.KCTP.FL.W.0105.110929T0100Z-110929T1312Z/ /CPHP1.1.ER.110929T0100Z.110929T0600Z.110929T0712Z.UU/ 714 PM EDT WED SEP 28 2011 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A * FLOOD WARNING FOR THE YELLOW BREECHES CREEK NEAR CAMP HILL * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7 PM WEDNESDAY THE STAGE WAS...6.6 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE LATE THIS EVENING AND CREST NEAR 7.2 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING. * AT 7.0 FEET...LOW LYING AREAS IN THE GREEN LANE FARMS DEVELOPMENT ON THE RIGHT BANK OF YELLOW BREECHES CREEK BEGIN TO FLOOD. A MOBILE HOME PARK NEAR WILLIAMS GROVE IS ALSO AFFECTED BY HIGH WATER. $$
3 follow-up statements
265 WGUS81 KCTP 290206 FLSCTP FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE, PA 1006 PM EDT WED SEP 28 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN PENNSYLVANIA... SWATARA CREEK AT HARPER TAVERN ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... YELLOW BREECHES CREEK NEAR CAMP HILL SWATARA CREEK NEAR HERSHEY SWATARA CREEK AT MIDDLETOWN PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED OVERNIGHT && PAC041-133-291200- /O.EXT.KCTP.FL.W.0105.000000T0000Z-110929T1200Z/ /CPHP1.1.ER.110929T0020Z.110929T0300Z.110929T0600Z.UU/ 1006 PM EDT WED SEP 28 2011 THE FLOOD WARNING CONTINUES FOR THE YELLOW BREECHES CREEK NEAR CAMP HILL. * AT 10 PM WEDNESDAY THE STAGE WAS 7.0 FEET AND STEADY. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER WILL CREST NEAR 7.1 FEET AROUND MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE SOON AFTER MIDNIGHT. * AT 7.0 FEET...LOW LYING AREAS IN THE GREEN LANE FARMS DEVELOPMENT ON THE RIGHT BANK OF YELLOW BREECHES CREEK BEGIN TO FLOOD. A MOBILE HOME PARK NEAR WILLIAMS GROVE IS ALSO AFFECTED BY HIGH WATER. $$ PAC043-075-107-290236- /O.CAN.KCTP.FL.W.0102.000000T0000Z-110930T1715Z/ /HTVP1.1.ER.110928T0643Z.110928T1800Z.110928T2216Z.NO/ 1006 PM EDT WED SEP 28 2011 THE FLOOD WARNING IS CANCELLED FOR THE SWATARA CREEK AT HARPER TAVERN. * AT 9 PM WEDNESDAY THE STAGE WAS 7.4 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 6 PM WEDNESDAY. * FLOOD STAGE IS 9.0 FEET. * THE RIVER WILL CONTINUE FALLING TO 5.6 FEET BY FRIDAY EVENING. * AT 9.0 FEET...SEVERAL DRIVEWAYS AND OTHER MINOR ROADWAYS ARE AFFECTED. WATER BEGINS TO ENTER SOME BASEMENTS. $$ PAC043-075-291405- /O.EXT.KCTP.FL.W.0103.000000T0000Z-110930T1500Z/ /HERP1.1.ER.110928T2015Z.110929T1800Z.110930T0900Z.NO/ 1006 PM EDT WED SEP 28 2011 THE FLOOD WARNING CONTINUES FOR THE SWATARA CREEK NEAR HERSHEY. * AT 9 PM WEDNESDAY THE STAGE WAS 7.4 FEET AND RISING. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER WILL CREST NEAR 8.0 FEET BY EARLY THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. * AT 8.0 FEET...THE RIGHT...OR NORTH BANK OVERFLOWS. SEVERAL ROADS ARE AFFECTED. $$ PAC043-291405- /O.CON.KCTP.FL.W.0104.000000T0000Z-000000T0000Z/ /MIDP1.1.ER.000000T0000Z.110929T0600Z.000000T0000Z.NO/ 1006 PM EDT WED SEP 28 2011 THE FLOOD WARNING CONTINUES FOR THE SWATARA CREEK AT MIDDLETOWN. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS FORECAST. * AT 11.0 FEET...BOTH BANKS OVERFLOW JUST UPSTREAM OF THE VINE STREET BRIDGE. $$ MACH/DANGELO
933 WGUS41 KCTP 290404 FLWCTP BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE, PA 1204 AM EDT THU SEP 29 2011 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... YELLOW BREECHES CREEK NEAR CAMP HILL PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED EARLY THIS MORNING. && PAC041-133-291604- /O.EXT.KCTP.FL.W.0105.000000T0000Z-110930T0316Z/ /CPHP1.2.ER.110929T0020Z.110929T1200Z.110929T2116Z.UU/ 1204 AM EDT THU SEP 29 2011 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE YELLOW BREECHES CREEK NEAR CAMP HILL * AT 1155 PM WEDNESDAY THE STAGE WAS...7.3 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * THE RIVER WILL CREST NEAR 10.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON. * AT 11.0 FEET...A NUMBER OF HOMES ALONG THE ENTIRE LENGTH OF YELLOW BREECHES CREEK ARE AFFECTED BY HIGH WATER. $$
600 WGUS81 KCTP 290809 FLSCTP FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE, PA 409 AM EDT THU SEP 29 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... YELLOW BREECHES CREEK NEAR CAMP HILL SWATARA CREEK NEAR HERSHEY SWATARA CREEK AT MIDDLETOWN PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. && PAC041-133-290839- /O.CAN.KCTP.FL.W.0105.000000T0000Z-110930T0316Z/ /CPHP1.1.ER.110929T0020Z.110929T0346Z.110929T0541Z.UU/ 409 AM EDT THU SEP 29 2011 THE FLOOD WARNING IS CANCELLED FOR THE YELLOW BREECHES CREEK NEAR CAMP HILL. * AT 4 AM THURSDAY THE STAGE WAS 6.3 FEET AND FALLING. * THE RIVER FELL BELOW FLOOD STAGE AT 2 AM THURSDAY. * FLOOD STAGE IS 7.0 FEET. * THE RIVER WILL CONTINUE FALLING TO 3.3 FEET BY EARLY SATURDAY MORNING. * AT 7.0 FEET...LOW LYING AREAS IN THE GREEN LANE FARMS DEVELOPMENT ON THE RIGHT BANK OF YELLOW BREECHES CREEK BEGIN TO FLOOD. A MOBILE HOME PARK NEAR WILLIAMS GROVE IS ALSO AFFECTED BY HIGH WATER. $$ PAC043-075-290839- /O.CAN.KCTP.FL.W.0103.000000T0000Z-110930T1500Z/ /HERP1.1.ER.110928T2015Z.110929T0029Z.110929T0447Z.NO/ 409 AM EDT THU SEP 29 2011 THE FLOOD WARNING IS CANCELLED FOR THE SWATARA CREEK NEAR HERSHEY. * AT 4 AM THURSDAY THE STAGE WAS 6.3 FEET AND FALLING. * THE RIVER FELL BELOW FLOOD STAGE AT 1 AM THURSDAY. * FLOOD STAGE IS 7.0 FEET. * THE RIVER WILL CONTINUE FALLING TO 4.4 FEET BY EARLY SATURDAY MORNING. * AT 7.0 FEET...THE RIGHT...OR NORTH BANK BEGINS TO OVERFLOW. SEVERAL ROADWAYS UPSTREAM OF THE GAGE ARE AFFECTED BY HIGH WATER. $$ PAC043-290839- /O.CAN.KCTP.FL.W.0104.000000T0000Z-110929T0809Z/ /MIDP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 409 AM EDT THU SEP 29 2011 THE FLOOD WARNING IS CANCELLED FOR THE SWATARA CREEK AT MIDDLETOWN. * AT 4 AM THURSDAY THE STAGE WAS 10.9 FEET AND FALLING. * FLOOD STAGE IS 11.0 FEET. * AT 11.0 FEET...BOTH BANKS OVERFLOW JUST UPSTREAM OF THE VINE STREET BRIDGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Sep 28, 5:35 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 28, 5:35 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 535 PM EDT WED SEP 28 2011 .SYNOPSIS... THE MIDWEST UPPER LOW CENTER NEAR THE SOUTHERN END OF LAKE MICHIGAN WILL MOVE INTO NORTHERN INDIANA BY THIS EVENING. THIS PERSISTENT FEATURE WILL FINALLY OPEN AND ACCELERATE EASTWARD THROUGH THE NORTHERN MID ATLANTIC STATES INTO NEW ENGLAND BY THURSDAY NIGHT. ANOTHER UPPER LEVEL DISTURBANCE WILL DIG SOUTHEASTWARD ACROSS THE GREAT LAKES AND CARVE OUT A DEEP TROUGH OVER THE EASTERN U.S. BY THE WEEKEND. NORTHWESTERLY FLOW ACCOMPANYING THE TROUGH WILL DIRECT MUCH COLDER AIR INTO THE REGION WITH TEMPERATURES FALLING WELL BELOW NORMAL FROM FRIDAY THROUGH SUNDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... IT LOOKS LIKE THE POTENTIAL FOR EXCESSIVE RNFL AND FLASH FLOODING WILL CONTINUE INTO TONIGHT AS BANDING OF SHOWERS WITH HEAVIER PRECIP CONTINUES. FF WATCH HAS BEEN EXTENDED THROUGH MIDDAY THURSDAY. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... UPPER LOW WOBBLES AROUND OVER THE OHIO VALLEY THRU THE PERIOD. THE OCCLUSION STAYS SOMEWHERE OVERHEAD...AND THE /SOMEWHERE/ IS THE PROBLEM IN THE FORECAST. MOST MDLS HAVE ALSO WOBBLED BACK AND FORTH WITH THE PLACEMENT OF THE HEAVIEST CORRIDOR OF PRECIP/SHRA FOR THE PERIOD. WE/VE SEEN THIS BEFORE /THIS MONTH/ IN LEE AND EVEN BEFORE DURING IRENE. THERE SEEMS TO BE NO SENSE IN CHOOSING ANY ONE MODEL BUT GOING FOR THE BIG PICTURE. DEEP S/E FLOW WILL CONTINUE. ALL AREAS WILL SEE RAIN - AND MANY WILL HAVE HEAVY RAIN AT THAT. THE TIMING IS ALSO SUSPECT BUT THE FORCING MOVING IN FROM THE SOUTH DURING THE MORNING WILL LEAD TO A TRAIN OF SHOWERS WHICH WILL LAST MUCH OF THE DAY /ALA TODAY/ BUT THE PLACEMENT WILL BE SUSPECT. MORE INDICATIONS NOW THAT THE WRN HIGHLANDS COULD SEE THE HEAVIEST RAIN ON WED. WILL SHIFT THE RAIN FCST FROM THE EAST A BIT AND PUT HIGHEST POPS OVER THE CENTRAL COS...AND TAPER TO LIKELIES TO BOTH THE W AND E. WILL HOLD THAT THOUGHT BUT TAKE POPS DOWN 10-20 PCT INTO THE 50-70 PCT RANGE. TEMPS AN AFTERTHOUGHT AND WILL RUN WITH GMOS AND BLEND WITH CURR. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AFTER LINGERING FOR SEVERAL DAYS...SPRAWLING UPPER LOW BREAKS DOWN QUICKLY ON THU...AND LIFTS NE OF THE REGION THU NIGHT LEAVING MOST AREAS DRY. POTENT SYSTEM QUICKLY APPROACHES IN ITS WAKE FROM THE WEST...PUSHING SHOWERS BACK INTO THE NW MTNS BY LATE THU NIGHT. TEMPS REMAIN MILD...BOTTOMING OUT NEAR SEASONAL NORMALS. BIG CHANGES ON THE WAY FOR FRI INTO THE WEEKEND AS COLD FRONT QUICKLY PUSHES THROUGH ON FRI...FOLLOWED BY AIRMASS-CHANGING SECONDARY COLD FRONT LATE FRI/FRI NIGHT AS YET ANOTHER POTENT SHORTWAVE CARVES OUT AN EVEN DEEPER TROUGH. TEMPS FRIDAY WILL LIKELY PEAK AROUND MIDDAY IN THE WEST AND THEN SLOWLY FALL IN THE AFTERNOON. FIRST COLD BLAST OF THE SEASON ARRIVES IN FULL FORCE FRI NIGHT INTO SAT...AS 545 500MB HEIGHTS AND 850MB TEMPS OF -2C TO -4C MOVE IN. HIGHS ON SAT LIKELY REMAINING IN THE 40S ACROSS THE NW HALF OF CWA...AND STRUGGLING TO THE MID 50S IN THE SE...PUTTING TEMPS NEAR 15F BELOW NORMAL. PRECIPITATION WITH THIS TROUGH SHOULD BE MAINLY CONFINED TO HIGHER ELEVATIONS OF THE N AND W AS ANOMALOUSLY COLD AIR SLIDES ACROSS THE GLAKES...FAVORING PLENTY OF CLOUDS ALONG WITH SCT/NUMEROUS LAKE EFFECT/UPSLOPE SHOWERS. SE WILL REMAIN DRY IN DOWNSLOPE FLOW. TEMPS RECOVER A LITTLE ON SUNDAY...THOUGH ANOTHER COOL DAY IN STORE AS TEMPS EDGE BACK INTO THE 50S. RIDGE BEGINS TO BUILD IN FROM THE WEST BY MON/TUE WITH NORTHWEST FLOW...AS TEMPERATURES GRADUALLY CREEP BACK TOWARD NORMAL UNDER MOSTLY SUNNY SKIES. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... A LARGE UPPER LOW NEAR CHICAGO WILL KEEP DEEP MOIST SOUTHERLY FLOW LOCKED IN OVER THE REGION INTO THURSDAY BEFORE FINALLY LIFTING OUT AND ALLOWING FOR A BRIEF PERIOD OF COOLER AND DRIER AIR TO MOVE IN LATER IN THE WEEK. CONDITIONS AT 5PM VARY WILDLY FROM VFR WHERE NO RAIN IS FALLING TO LIFR WHERE HEAVY SHOWERS AND THUNDERSTORMS ARE MOVING THROUGH. SCATTERED CONVECTION WILL CONTINUE THROUGH SUNDOWN BEFORE BEGINNING TO TAPER OFF AND BECOME MORE SCATTERED OVERNIGHT. EXPECT THE REDEVELOPMENT OF LOW CLOUDS AND FOG OVERNIGHT AS SKIES BECOME CLEAR TO SCATTERED. ONCE AGAIN CONDITIONS WILL IMPROVE TOMORROW BY MID TO LATE MORNING...BUT WITH MORE SHOWERS AND STORMS POSSIBLE THERE WILL STILL BE THE POTENTIAL FOR LOCALIZED REDUCED CONDITIONS AT ALL TERMINALS. A PATTERN SHIFT WILL OCCUR LATE THIS WEEK AS THE UPPER LOW THAT HAS DOMINATED WILL EXIT THE REGION USHERING NORTHWESTERLY FLOW...COOLER TEMPS AND UPSLOPE FLOW IN THE NW MTNS. OUTLOOK... THU...AM FOG/STRATUS POSSIBLE FRI-SAT...LOW CIGS/SHRA POSS W MTNS...MAINLY AT NIGHT. SUN...IMPROVING TO VFR. MVFR POSS IN NW MTNS. MON...VFR && .HYDROLOGY... AT THIS TIME...SWATARA CREEK THE ONLY PLACE WHERE RIVER FLOODING IS OCCURRING...AND IT SHOULD CREST TONIGHT AND THURSDAY. SEVERAL OTHER POINTS IN THE EASTERN PORTIONS OF CWA CONTINUE TO RUN HIGH...AND ARE FORECAST TO CREST NEAR FLOOD STAGE OVER THE NEXT DAY OR SO. OVERALL PATTERN WILL NOT CHANGE MUCH THROUGH TONIGHT AS A DEEP UPPER LOW CONTINUES TO PUMP ANOMALOUSLY MOIST AIR INTO THE REGION. FLASH FLOOD WATCH IN EFFECT THROUGH MIDDAY THU FOR THE EASTERN HALF OF PA. A COUPLE OF BANDS OF HEAVIER SHOWERS AFFECTING ISOLATED AREAS OF CENTRAL PA THIS AFTERNOON...BUT THIS AREA OF RAIN EXPECTED TO EXPAND OVERNIGHT AND ANY TRAINING OF STORMS COULD CREATE ADDITIONAL PROBLEMS. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR PAZ006-011- 012-018-019-026>028-035>037-041-042-045-046-049>053-056>059- 063>066. && SYNOPSIS...RXR/STEINBUGL NEAR TERM...STEINBUGL SHORT TERM...STEINBUGL LONG TERM...RXR/STEINBUGL AVIATION...LA CORTE HYDROLOGY...
Hazardous weather outlook, Sep 28, 2:58 PM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 258 PM EDT WED SEP 28 2011 PAZ004-005-010-017-024-025-033-034-291900- WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-BEDFORD- 258 PM EDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION THROUGH TONIGHT. SOME MAY CONTAIN LOCALLY HEAVY RAIN...BUT NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-011-012-018-019-026>028-035>037-041-042-045-046-049>053- 056>059-063>066-291900- POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE- HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 258 PM EDT WED SEP 28 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAIN...FLOODING OR ANY OTHER SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. GARTNER
In the hours before
Special weather statement, Sep 28, 5:51 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
551 PM EDT WED SEP 28 2011
PAZ026-035-282245-
FULTON PA-HUNTINGDON PA-
551 PM EDT WED SEP 28 2011
...A CLUSTER OF THUNDERSTORMS WILL AFFECT NORTHERN FULTON AND SOUTH
CENTRAL HUNTINGDON COUNTIES...
AT 548 PM EDT...A CLUSTER OF THUNDERSTORMS WAS LOCATED FROM LOCUST
GROVE TO SALUVIA...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT VALLEY-HI...WELLS TANNERY...WATERFALL...
HARRISSONVILLE AND THREE SPRINGS.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 166 AND 185...I-70 BETWEEN
MILE MARKERS 151 AND 162.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.
LAT...LON 3999 7823 4001 7820 4004 7821 4005 7818
4007 7821 4009 7820 4032 7781 4006 7786
4001 7792 3998 7792 3980 7826
FORECASTER: DEVOIRLocal storm report, Sep 28, 6:36 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
636 PM EDT WED SEP 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD HARRISBURG 40.28N 76.88W
09/28/2011 DAUPHIN PA 911 CALL CENTER
FLOODING ON CAMERON ST
&&
EVENT NUMBER CTP1100471
DANGELOLocal storm report, Sep 28, 6:38 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
638 PM EDT WED SEP 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD HARRISBURG 40.28N 76.88W
09/28/2011 DAUPHIN PA 911 CALL CENTER
FLOODING COUNTYWIDE
&&
EVENT NUMBER CTP1100472
DANGELOLocal storm report, Sep 28, 6:39 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
639 PM EDT WED SEP 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD LEWISBURG 40.96N 76.89W
09/28/2011 UNION PA 911 CALL CENTER
ROAD FLOODING COUNTYWIDE
&&
EVENT NUMBER CTP1100473
DANGELOLocal storm report, Sep 28, 6:43 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
643 PM EDT WED SEP 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD ELYSBURG 40.87N 76.55W
09/28/2011 NORTHUMBERLAND PA 911 CALL CENTER
MANY ROADS FLOODED
&&
EVENT NUMBER CTP1100474
DANGELOLocal storm report, Sep 28, 6:44 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
644 PM EDT WED SEP 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 3 ENE DAUPHIN 40.39N 76.88W
09/28/2011 DAUPHIN PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN. ONE TREE ON A HOUSE
0310 PM FLASH FLOOD ELYSBURG 40.87N 76.55W
09/28/2011 NORTHUMBERLAND PA 911 CALL CENTER
MANY ROADS FLOODED
0330 PM FLASH FLOOD HARRISBURG 40.28N 76.88W
09/28/2011 DAUPHIN PA 911 CALL CENTER
FLOODING ON CAMERON ST
0420 PM FLASH FLOOD LEWISBURG 40.96N 76.89W
09/28/2011 UNION PA 911 CALL CENTER
ROAD FLOODING COUNTYWIDE
0430 PM FLASH FLOOD MOUNT CARMEL 40.80N 76.41W
09/28/2011 NORTHUMBERLAND PA 911 CALL CENTER
FLOODING OF MANY ROADS
0515 PM FLASH FLOOD MONTGOMERY 41.17N 76.88W
09/28/2011 LYCOMING PA 911 CALL CENTER
ROADS FLOODED...WATER NOW RECEDING.
0530 PM FLASH FLOOD HARRISBURG 40.28N 76.88W
09/28/2011 DAUPHIN PA 911 CALL CENTER
FLOODING COUNTYWIDE
&&
EVENT NUMBER CTP1100470 CTP1100474 CTP1100471 CTP1100473 CTP1100475
CTP1100469 CTP1100472
DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 10:06 PM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Montour, Northumberland, Schuylkill, Sullivan and 2 more | 3 hr |
| Sep 28, 12:25 AM EDT | River Flood Warning | CTP | Huntingdon | 3 hr |
| Sep 28, 12:58 AM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Montour, Northumberland, Schuylkill, Snyder and 3 more | 3 hr |
| Sep 28, 1:11 AM EDT | Areal Flood Advisory | CTP | Clearfield, Elk, McKean | 3 hr |
| Sep 28, 1:15 AM EDT | Special Weather Statement | CTP | Elk | 45 min |
| Sep 28, 1:16 AM EDT | River Flood Warning | CTP | Dauphin, Lebanon, Schuylkill | 21 hr |
| Sep 28, 1:35 AM EDT | Special Weather Statement | CTP | Clearfield | 40 min |
| Sep 28, 2:00 AM EDT | Special Weather Statement | CTP | McKean | 60 min |
| Sep 28, 3:17 AM EDT | Special Weather Statement | CTP | Potter | 28 min |
| Sep 28, 3:41 AM EDT | River Flood Warning | CTP | Dauphin, Lebanon | 24 hr |
| Sep 28, 6:10 AM EDT | River Flood Warning | CTP | Dauphin | 22 hr |
| Sep 28, 12:18 PM EDT | Areal Flood Advisory | CTP | Schuylkill | 3 hr |
| Sep 28, 12:47 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, York | 3 hr |
| Sep 28, 1:36 PM EDT | Special Weather Statement | CTP | Dauphin | 54 min |
| Sep 28, 2:06 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Lancaster, Perry, York | 3 hr |
| Sep 28, 2:21 PM EDT | Flash Flood Warning | CTP | Cumberland, Dauphin, Perry | 114 min |
| Sep 28, 2:27 PM EDT | Special Weather Statement | CTP | Dauphin | 63 min |
| Sep 28, 2:47 PM EDT | Areal Flood Advisory | CTP | Cameron, Centre, Clearfield, Clinton, McKean, Potter | 3 hr |
| Sep 28, 2:55 PM EDT | Flash Flood Warning | CTP | Columbia, Dauphin, Lancaster, Lebanon, Northumberland, Schuylkill and 1 more | 3 hr |
| Sep 28, 3:10 PM EDT | Special Weather Statement | CTP | Lebanon | 50 min |
| Sep 28, 3:38 PM EDT | Flash Flood Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Schuylkill, Snyder and 1 more | 6 hr |
| Sep 28, 3:55 PM EDT | Special Weather Statement | CTP | Lycoming | 65 min |
| Sep 28, 4:06 PM EDT | Flash Flood Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Sullivan, Tioga | 3 hr |
| Sep 28, 4:06 PM EDT | Special Weather Statement | CTP | Columbia | 54 min |
| Sep 28, 4:12 PM EDT | Flash Flood Warning | CTP | Cumberland, Dauphin, Lancaster, Perry, York | 3 hr |
| Sep 28, 4:38 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Fulton, Huntingdon | 3 hr |
| Sep 28, 4:40 PM EDT | Special Weather Statement | CTP | Dauphin | 35 min |
| Sep 28, 5:27 PM EDT | Special Weather Statement | CTP | Carbon | 63 min |
| Sep 28, 5:51 PM EDT | Special Weather Statement | CTP | Fulton | 54 min |
| Sep 28, 6:57 PM EDT | Areal Flood Advisory | CTP | Clinton, Potter | 2 hr |
| Sep 28, 7:27 PM EDT | Areal Flood Advisory | CTP | Fulton | 2 hr |
| Sep 28, 7:57 PM EDT | Areal Flood Advisory | CTP | Franklin, Fulton, Huntingdon | 3 hr |
Nearby
River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.